View : 14 Download: 0
Low incidence of clinically apparent thromboembolism in Korean patients with multiple myeloma treated with thalidomide
- Low incidence of clinically apparent thromboembolism in Korean patients with multiple myeloma treated with thalidomide
- Koh Y.; Bang S.-M.; Lee J.H.; Yoon H.-J.; Do Y.-R.; Ryoo H.-M.; Lee N.; Kim S.J.; Kim K.; Yoon S.-S.; Won J.-H.; Mun Y.-C.; Lee M.-H.; Rhee K.-H.; Kim H.-J.; Eom H.; Kim M.K.; Shin H.C.
- Ewha Authors
- SCOPUS Author ID
- Issue Date
- Journal Title
- Annals of Hematology
- vol. 89, no. 2, pp. 201 - 206
- SCI; SCIE; SCOPUS
- The frequency of thromboembolic events (TE) in Caucasian patients with multiple myeloma (MM) receiving thalidomide as the initial treatment has been reported to be 10∼58% without prophylactic anticoagulation. Korean MM patients treated with thalidomide were studied to determine the frequency of TE and associated risk factors. A retrospective medical record review of the Korean MM registry from 25 centers in Korea between 2003 and 2007 was performed. We assessed the incidence of arterial and venous TE and the associated clinical parameters. Three hundred and sixty MM patients (median age 61 years, range 32-88 years) received thalidomide treatment. Fourteen patients (3.9%) developed TE: 12 had venous and two had arterial locations. The sites for the venous TE included lungs (seven), lower extremities (four), upper extremities (one), and neck (one). Arterial TE developed in cerebral and peripheral arteries each. No single clinical parameter such as prerequisite for the metabolic syndrome, disease status, and treatment regimen were predictive for the development of TE. The frequency of TE in patients who received thalidomide as initial therapy (7/155) was not different from those who received thalidomide for progressive or relapsed disease (7/205, p=0.592). The frequency of TE during thalidomide treatment in Korean patients with MM was low. No significant clinical factor was found to be a risk factor. The subgroup requiring thromboprophylaxis among the Korean patients with MM, receiving thalidomide, needs to be clarified. © Springer-Verlag 2009.
- Appears in Collections:
- 의학전문대학원 > 의학과 > Journal papers
- Files in This Item:
There are no files associated with this item.
- RIS (EndNote)
- XLS (Excel)
Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.